Connecticut, 2014Heavy Snow in Connecticut, February 15, 2014
February 15, 2014 · NWS OKX · 1 event in 1 county or zone
Rapidly intensifying low pressure moved northeast from the southern mid Atlantic coast on the morning of the 15th, to near Nova Scotia the morning of the 16th. This storm brought heavy snow to parts of southeast Connecticut during the afternoon and evening of the 15th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rapidly intensifying low pressure moved northeast from the southern mid Atlantic coast on the morning of the 15th, to near Nova Scotia the morning of the 16th. This storm brought heavy snow to parts of southeast Connecticut during the afternoon and evening of the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 15, 12:56 PM EST, 4 minutes earlier.
Area forecast discussion, Feb 15, 12:56 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1256 PM EST SAT FEB 15 2014
.SYNOPSIS...
LOW PRESSURE OFF THE MID ATLANTIC COAST WILL UNDERGO RAPID
INTENSIFICATION AS IT PASSES TO THE SOUTH AND EAST OF LONG ISLAND
THIS EVENING. THE LOW CONTINUES TO DEEPEN INTO SUNDAY AS IT TRACKS
UP INTO THE CANADIAN MARITIMES. BRIEF HIGH PRESSURE BUILDS IN
MONDAY...WITH MULTIPLE LOWS MOVING THROUGH THE NORTHEAST THROUGH
THE COMING WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK LOOK AT NEW MODEL RUNS...AND STILL SEE NO REASON TO MAKE ANY
HEADLINE CHANGES. MESOSCALE FEATURES WITH THIS VIGOROUS UPPER
TROUGH/AND SFC LOW WILL NEED TO BE WATCHED. OF COURSE WITH SUCH A
TIGHT PRECIP GRADIENT EXPECTED OVER OUR CWA...ANY SLIGHT SHIFT
WEST OR EAST WILL RESULT IN SNOW ACCUM DIFFERENCES.
BANDING HAS DEVELOPED ACROSS PORTIONS OF THE AREA. HIGHER SNOWFALL
RATES HAVE COOLED THE WARM LAYER BETWEEN THE SFC TO ABOUT H900 TO
H875 HPA PER EARLIER ACARS SOUNDINGS.
THIS DEVELOPING STORM STILL LOOKS TO PASS TO THE SOUTH AND EAST
OF LONG ISLAND THIS EVENING. LATEST PRESSURE FALLS RIGHT ALONG THE
40N/70W BENCHMARK AS EXPECTED.
A MODERATE SNOWFALL EVENT IS FORECAST ACROSS THE REGION WITH MOST
LOCATIONS RECEIVING 2 TO 5 INCHES. HOWEVER...EASTERN LI AND SE CT
ARE EXPECTED TO SEE THE HIGHEST AMOUNTS WITH 4 TO 9 INCHES OF
TOTAL SNOWFALL. WOULD NOT BE SURPRISED TO SEE SOME EAST END
LOCATIONS COME IN A FEW INCHES HIGHER...CLOSER TO 10-12 INCHES
WHEN ALL IS SAID AND DONE.
TEMPS HAVE FALLEN A FEW DEGREES IN ANY HIGHER PRECIP/BANDS. HIGH
TEMPS HAVE LIKELY BEEN REACHED...WITH TEMPS FALLING AND REMAINING
IN THE LOWER 30S.
THE OTHER SIGNIFICANT WEATHER IMPACT WILL BE INCREASING WINDS.
SPEEDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE ANTICIPATED. WINDS
WILL FURTHER RAMP UP TO 20 TO 25 MPH WITH GUSTS TO 35 MPH
TONIGHT...HIGHEST EAST. THIS WILL LIKELY CAUSE SOME BLOWING AND
DRIFTING SNOW ISSUES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
UPPER LOW AND SURFACE LOW TRACK OFF TO THE NE TONIGHT. THIS
SHOULD HAVE ANY SNOW BANDING ACROSS EASTERN SECTIONS COMING TO AN
END. MODERATELY STRONG NW WINDS WILL CONTINUE ON THE BACKSIDE...WITH
15 TO 25 MPH WINDS AND GUSTS TO 30 TO 35 MPH...HIGHEST COAST AND
EAST. A FEW PEAK GUSTS TO 40 MPH POSSIBLE ACROSS FAR EASTERN
AREAS. A SHOT OF CAA WILL HAVE TEMPS DROPPING INTO THE TEENS
INTERIOR AND LOWER 20S COAST...WITH WIND CHILLS SINGLE DIGITS
ABOVE ZERO CITY/COAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM WEATHER PATTERN CONSISTS OF AN ALTERNATING TROUGH AND
RIDGE PATTERN WITH GRADUALLY DECREASING AMPLITUDE THROUGH THE
PERIOD. THUS...MERIDIONAL FLOW WILL GRADUALLY TRANSITION TO A
QUASI-ZONAL FLOW. LIKEWISE...THE JET STREAM INITIALLY WILL BE SOUTH
OF THE REGION...ALLOWING FOR COLDER AIR. TEMPERATURES WILL BE WELL
BELOW NORMAL MONDAY WITH THE MODERATION IN TEMPERATURES COMMENCING
MONDAY NIGHT AND CONTINUING THROUGH THE REST OF THE WEEK. THE JET
WILL BECOME MORE ZONAL GOING THROUGH THE WEEK WHILE SLOWLY MOVING
BACK NORTH. THE RESULT WILL BE A GRADUAL MODERATION OF THE AIR MASS.
MONDAY NIGHT FEATURES LOWS STILL BELOW NORMAL BUT BY NOT AS MUCH AS
THE PREVIOUS NIGHT. TEMPERATURES OVERALL ARE CLOSER TO NORMAL
TUESDAY AND TUESDAY NIGHT WITH ABOVE NORMAL TEMPERATURES THEREAFTER
THROUGH NEXT FRIDAY.
STRONG HIGH PRESSURE BUILDS IN BEHIND MONDAY. A FRONTAL SYSTEM MOVES
IN LATE MONDAY NIGHT THROUGH TUESDAY MORNING...EXITING TUESDAY
AFTERNOON. THIS GIVES WAY TO HIGH PRESSURE FROM THE SOUTH AND WEST
BUILDING IN. HOWEVER...THE HIGH WILL NOT BE THAT STRONG WITH A
SERIES OF LOWS PASSING NORTH AND WEST OF THE REGION MID TO LATE
WEEK. ASSOCIATED WARM AND COLD FRONTS WILL BE MOVING ACROSS DURING
THAT PERIOD.
CHANCE FOR ANY PRECIPITATION WILL BE LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...AND MID TO LATE NEXT WEEK. FOR MONDAY NIGHT
THROUGH TUESDAY MORNING...AMBIENT TEMPERATURES WILL BE COLD ENOUGH
SUCH THAT DESPITE AN ONSHORE FLOW...THE WARM AIR ADVECTION ALOFT
WILL HELP INITIATE PRECIP FORCING WITH SNOW BECOMING LIKELY FOR MUCH
OF THE REGION LATE MONDAY NIGHT INTO TUESDAY MORNING. WITH ENOUGH
WARMING ON THE ONSHORE FLOW...EVENTUALLY PRECIP WILL TRANSITION TO
RAIN BEFORE ENDING LATER TUESDAY MORNING INTO THE AFTERNOON. THERE
WILL BE THE POTENTIAL FOR ANOTHER FEW INCHES OF SNOWFALL ACCOUNTING
FOR MODEL QPF FIELDS.
THE REST OF THE WEEK...MID TO LATE NEXT WEEK...WILL BE MOSTLY RAIN
FOR THE COAST WITH A WINTRY MIX POSSIBLE ACROSS THE INTERIOR. THERE
IS UNCERTAINTY WITH TIMING AND THIS COULD MAKE THE DIFFERENCE IN THE
AMOUNT OF WINTRY PRECIP. MODEL DISAGREEMENT LEADS TO POPS BEING
GENERALLY 25 PERCENT OR LESS...MAKING FOR TIMING AND EXACT PLACEMENT
OF PRECIP LOW CONFIDENCE.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LOW PRES OFF THE VA COAST WILL TRACK E OF NYC TODAY...AND E OF
CAPE COD TNGT.
POCKETS OF MDT SNOW IMPACTING THE METRO. AS THIS ACTIVITY
CONTINUES...EXPECTS CIGS TO CONTINUE FALLING TO A FEW HUNDRED FT.
THE SNOW WINDS DOWN INVOF THE CITY TERMINALS AFT 00Z...AND ACROSS
ERN TERMINALS AFT 3-5Z.
WINDS WILL RAPIDLY INCREASE THRU THIS EVE AND REMAIN STRONG THRU THE
OVERNIGHT INTO SUN.
TOTAL SNOWFALL 6-9 INCHES AT KGON...4-6 INCHES AT KISP...AND 2-4
INCHES ELSEWHERE.
.OUTLOOK FOR 18Z SUN THROUGH THU...
.SUN AFTN AND SUN NIGHT...CHC OF MVFR -SN LATE AFTN/EVE. WNW WINDS
10-20KT.
.MON...VFR.
.MON NIGHT...VFR TO START...THEN IFR IN LIGHT SNOW AFT MIDNIGHT.
.TUE...LIGHT SNOW WITH IFR IN THE MRNG. IFR OR LOWER POSSIBLE IN
THE AFTN AND NGT WITH FG.
.WED...MVFR OR LOWER POSSIBLE.
.THU...VFR.
&&
.MARINE...
SCA FOR WESTERN WATERS IN EFFECT...WITH GALES ACROSS MOST WATERS.
DEEPENING LOW PRESSURE PASSES SOUTH AND EAST OF THE WATERS THIS
EVENING. STRONG NE/ TO N WINDS TURN TOWARD THE NW ON THE BACKSIDE
OF THIS INTENSE OFFSHORE LOW PRESSURE. GALES DIMINISH TO SCA
FORCE WINDS SUNDAY AFTERNOON.
FOR SUNDAY NIGHT...SCA LIKELY ON THE OCEAN WITH OTHER WATERS
GRADUALLY FALLING BELOW SCA. SEAS AROUND SCA CRITERIA LINGER INTO
MONDAY MORNING ON THE OCEAN. THEN...CONDITIONS REMAIN BELOW SCA
THEREAFTER THROUGH MIDWEEK.
&&
.HYDROLOGY...
POTENTIAL FOR 1/4 TO 1/2 INCH OF LIQUID EQUIVALENT QPF ACROSS
MOST OF THE CWA...WITH 1/2 TO POSSIBLY UP TO 1 INCH ACROSS FAR
EASTERN PORTIONS.
ONLY NOTABLE WIDESPREAD PRECIP BEYOND THAT IS LATE MONDAY NIGHT
THROUGH TUESDAY MORNING WITH AROUND 0.1 TO 0.4 INCH LIQUID
EQUIVALENT.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 IS OUT OF SERVICE.
DURING THE TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TEST OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR CTZ008-011-
012.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
CTZ005-009.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ006-
007-010.
NY...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ079-081.
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
NYZ067>075-176>179.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ078-
080.
NJ...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
NJZ002-004-006-103>108.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO 11 AM EST SUNDAY FOR
ANZ330-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 11 AM EST
SUNDAY FOR ANZ335-338.
&&
SYNOPSIS...SEARS/DW/PW
NEAR TERM...PW
SHORT TERM...DW
LONG TERM...JM/SEARS
AVIATION...JMC
MARINE...SEARS/DW/PW
HYDROLOGY...JM/DW
EQUIPMENT...Hazardous weather outlook, Feb 15, 3:51 AM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EST SAT FEB 15 2014
CTZ008-011-012-NYZ079-081-160900-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
351 AM EST SAT FEB 15 2014
...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-160900-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
351 AM EST SAT FEB 15 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006-007-010-NYZ078-080-160900-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
351 AM EST SAT FEB 15 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-160900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 AM EST SAT FEB 15 2014
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-160900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
351 AM EST SAT FEB 15 2014
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-160900-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
351 AM EST SAT FEB 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Feb 15, 11:30 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EST SAT FEB 15 2014
NJZ006-104-106-108-NYZ072>075-176-178-151930-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
1130 AM EST SAT FEB 15 2014
SNOW WILL REDUCE VISIBILITIES THROUGH EARLY THIS AFTERNOON. THE
SNOW WILL BE MODERATE TO HEAVY AT TIMES. LIGHT SNOW ACCUMULATIONS
ARE EXPECTED ON AREA ROADS...ESPECIALLY ANY UNTREATED ROADS AND
SURFACES AS TEMPERATURES BEGIN TO FALL A FEW DEGREES. IF
TRAVELING...BE PREPARED FOR THESE REDUCED VISIBILITIES AND SLIPPERY
ROADS.
Heavy Snow, Southern New London
- When
- February 15, 1:00 PM EST to 9:30 PM EST
- Where
- Southern New London forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
Connecticut DOT and a trained spotter reported 5.8 inches of snowfall in Groton and Stonington, respectively.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, February 15, 20142 deaths · 3 injured · 1 event
- Heavy Snow and High Wind in Massachusetts, February 15 to 16, 2014$80,000 · 50 kt wind · 7 events
- Winter Weather in Pennsylvania, February 15, 2014$50,000 · 9 events
- High Wind in California, February 15, 2014$35,000 · 66 kt wind · 3 events
- High Wind in Nevada, February 15, 2014$20,000 · 78 kt wind · 1 event
- High Wind in Colorado, February 15, 201467 kt wind · 10 events
- Winter Weather in West Virginia, February 15, 20148 events
- Winter Weather in New Jersey, February 15, 20148 events
- High Wind in Oregon, February 15, 201476 kt wind · 5 events
- Heavy Snow in Maine, February 15 to 16, 20145 events
- Heavy Snow in Rhode Island, February 15 to 16, 20144 events
- High Wind in Oregon, February 15, 201475 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502965.